MAUDE Adverse Event Report: NAKANISHI INC. SGS; DENTAL HANDPIECE

NAKANISHI INC. SGS; DENTAL HANDPIECE
Model Number SGS-E2S
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 07/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The handpiece overheated abnormally during a third molar extraction procedure and the patient received a thermal burn to their external cheek.The burn occurred when the doctor rested the handpiece on the patient's cheek during the procedure, not realizing that it had become very hot while in use.The patient was referred to a dermatologist for further treatment of the injury and is expected to heal normally with little to no scarring.

Brand Name
SGS
Common Device Name
DENTAL HANDPIECE
Manufacturer (Section D)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA  322-8666
MDR Report Key22613621
Report Number1422375-2025-00013
Device Sequence Number10106714
Product Code KMW
UDI-Device Identifier04560264556294
UDI-Public04560264556294
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2025
Report Date (Section F) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSGS-E2S
Device Catalogue NumberH266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/09/2025
Device Age2 YR
Event Location Outpatient Treatment Facility
Date Report to Manufacturer07/15/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/25/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age21 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite